Alert archive / New York / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Dec 1, 2010, 11:59 AM EST for 4 counties in New York. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2010, 11:59 AM EST (16:59 UTC)
- Expired
- Dec 1, 2010, 4:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Ft Drum radar (KTYX), 91 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 12:57 PM EST | FLASH FLOOD | Mohawk, NY | SIX INCHES OF WATER FLOWING OVER ROUTE 5S. |
| Dec 1, 1:40 PM EST | FLASH FLOOD | Mohawk, NY | INTERSECTION OF HINMAN RD. AND ROUTE 28 UNDER WATER. |
| Dec 1, 1:45 PM EST | FLASH FLOOD | Middleville, NY | FLASH FLOODING REPORTED IN THE VILLAGE OF MIDDLEVILLE. |
| Dec 1, 1:54 PM EST | FLASH FLOOD | Little Falls, NY | MUD SLIDE CLOSED ROUTE 5 IN LITTLE FALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 678 m²/s²
- 0-3 km storm-relative helicity
- 795 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541
WGUS51 KALY 011659
FFWALY
NYC035-041-043-057-012100-
/O.NEW.KALY.FF.W.0013.101201T1659Z-101201T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1159 AM EST WED DEC 1 2010
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FULTON COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
HAMILTON COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...SPECULATOR...INDIAN LAKE...
HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...OLD FORGE...LITTLE FALLS...ILION...
HERKIMER...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...AMSTERDAM...
* UNTIL 400 PM EST
* AT 1152 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED BANDS OF HEAVY RAIN MOVING INTO THE WARNING AREA WHICH
ARE EXPECTED TO PERSIST THROUGH 3 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SACANDAGA
CAMPGROUND...NORTHAMPTON BEACH PUBLIC CAMPGROUND...NICKS LAKE
CAMPGROUND...MOFFITT BEACH CAMPGROUND...LAKE PLEASANT...LIMEKILN
LAKE CAMPGROUND...LEWEY LAKE CAMPGROUND...LAKE EATON CAMPGROUND...
LAKE DURANT CAMPGROUND...INLET...GOLDEN BEACH CAMPGROUND...FORKED
LAKE PUBLIC CAMPGROUND...EIGHTH LAKE CAMPGROUND...CAROGA LAKE
PUBLIC CAMPGROUND...BROWN TRACT POND CAMPGROUND...ALGER ISLAND
PUBLIC CAMPGROUND...WELLS...STRATFORD...RAQUETTE LAKE...POLAND...
OHIO...NORTHWOOD...NORTHVILLE...NEWPORT...MIDDLEVILLE...MCKEEVER...
EAGLE BAY...CRANBERRY CREEK...COLD BROOK...CAROGA LAKE...BLUE
MOUNTAIN LAKE AND BIG MOOSE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4412 7431 4398 7426 4393 7434 4380 7421
4379 7406 4374 7406 4373 7422 4290 7410
4280 7427 4278 7444 4291 7489 4283 7490
4291 7510 4287 7519 4306 7521 4323 7507
4326 7514 4332 7507 4408 7515 4405 7506
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Dec 1, 11:24 AM EST, 35 minutes earlier.
Area forecast discussion, Dec 1, 11:24 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1124 AM EST WED DEC 1 2010
.SYNOPSIS...
A STRONG FLOW OF WARM MOIST AIR AHEAD OF A FRONTAL BOUNDARY WILL
BRING RAIN TO THE REGION...HEAVY AT TIMES...THROUGH TODAY. THERE
WILL ALSO BE STRONG WINDS ACROSS THE REGION ALONG AND AHEAD OF THE
FRONT. THE FRONT WILL MOVE EAST OF THE REGION WEDNESDAY NIGHT...WITH
MUCH COLDER TEMPERATURES THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1125 AM EST...HAVE ADJUSTED FORECAST MAX TEMPS UPWARD A FEW
DEGREES...ESP ACROSS THE MID HUDSON VALLEY...WHERE CURRENT TEMPS
HAVE ALREADY REACHED AROUND OR JUST OVER 60. TEMPS SHOULD NOT RISE
MUCH MORE THAN PERHAPS A DEGREE OR TWO FROM CURRENT OBS...GIVEN
WIDESPREAD RAINFALL NOW OVERSPREADING REGION.
AS NARROW COLD FRONTAL RAIN BAND ACCELERATES E/NE THIS
AFTERNOON...EXPECT RAPID TEMPERATURE FALLS IMMEDIATELY BEHIND THIS
BOUNDARY.
PREVIOUS DISCUSSION FOLLOWS...
COLD FRONT HAS STARTED TO ADVANCE RAPIDLY ACROSS NEW YORK STATE
WITH EXPECTED TIME OF ARRIVAL REACHING WESTERN PORTION OF FA
BTW 17Z AND 18Z...HUDSON VALLEY BTW 20Z AND 21Z AND FAR ERN
PORTION OF FA BTW 22Z AND 23Z. DUE TO TIGHTENING PRESSURE
GRADIENT ACROSS FA HAVE EXPANDED WIND ADVISORY TO INCLUDE ENTIRE
FA. HAVE ALSO ADJUSTED TIMING OF WIND ADVISORY AS FRONT WILL NOT
HAVE CLEARED WRN PTN OF FA BEFORE 21Z. STRONG SOUTH TO SOUTHEAST
WINDS AHEAD OF THE COLD FRONT WILL LIKELY PRODUCE SUSTAINED WINDS
OF 15 TO 30 MPH WITH GUSTS 45 TO 55 MPH. CANNOT RULE OUT SOME
LOCALLY HIGHER GUSTS IN EXCESS OF 65 MPH ACROSS THE HIGHEST
TERRAIN. PREVIOUS FORECAST MAX TEMPS LOOK TO BE ON TRACK AND HAVE
JUST TWEAKED THE HOURLY TEMPS TO BETTER FIT FROPA. ALSO HAVE LEFT
QPF AMOUNTS IN TACT WITH THE HEAVIEST RAIN JUST NOW MOVING INTO
THE FA. EXPECT THAT MOST OF FA WILL EXPERIENCE A 4 TO 6 HOUR PERIOD
OF MODERATE TO HEAVY RAIN WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO
2 INCHES IN MOST AREAS. THUS FLOOD WATCH REMAINS IN EFFECT ACROSS
ENTIRE FA.
THE FOLLOWING IS FROM THE PREVIOUS AFD ORIGINALLY ISSUED AT 404 AM EST...
AREAS OF RAIN FEED OVER THE REGION FROM SW TO NE...WITH THE MAIN
AREA OF RAIN STILL TO THE WEST. AS LOW LEVEL SOUTH TO SOUTHEAST
WIND FLOW INCREASES...TEMPERATURES WILL CONTINUE TO CLIMB AHEAD OF
THE COLD FRONT. MANY AREAS OF THE REGION SEEING TEMPERATURES WELL
INTO THE 40S AND 50S NOW...AND WILL RISE MORE THROUGH THE
DAY...PRIOR TO COLD FRONTAL PASSAGE. AS THE AREA OF RAIN TRACKS
INTO AND THROUGH THE REGION THROUGH THE DAY...RAIN WILL BE HEAVY
AT TIMES...AND WINDS WILL BE QUITE STRONG EVERYWHERE. KEEPING THE
WIND ADVISORY AS IS...BUT EVEN VALLEY AREAS COULD SEE SOME WIND
GUSTS OVER 40 MPH AT SOME POINT TODAY. FLOOD WATCH WILL CONTINUE
AS IS. MOST OF THE INSTABILITY WILL BE SOUTH OF THE REGION...SO
NOT INCLUDING ANY THUNDER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
STEADIER RAIN WILL EXIT WITH THE FRONTAL PASSAGE THIS AFTERNOON
AND EVENING. THE BOUNDARY LAYER WILL COOL...BUT THE MEAN UPPER
TROUGH AXIS STILL REMAINS JUST WEST OF THE REGION...SO THE CORE OF
THE COLDEST AIR WILL BE DELAYED. WINDS WILL TEND TO DIMINISH...BUT
WEST TO NORTHWEST BOUNDARY LAYER FLOW WILL STAY STEADY ENOUGH SO
THAT SURFACE WINDS MAY STAY STEADY THROUGH THE NIGHT. SOME CLOUDS
AND MOISTURE OFF THE LAKES COULD SPREAD THROUGH THE REGION AS
WELL...ESPECIALLY WITH UPPER DYNAMICS PROXIMATE TO THE REGION.
LOWS TONIGHT IN THE 20S TO LOWER 30S.
LAKE EFFECT SNOW SHOWER ACTIVITY WILL BECOME ORGANIZED INTO A
SINGLE BAND...NOSING INTO THE SOUTHERN ADIRONDACKS TOMORROW
THROUGH FRIDAY...AND SHOULD GRADUALLY DIMINISH THROUGH FRIDAY
NIGHT AS IT SHIFTS SOUTH. THE EASTWARD EXTENT OF THE LAKE EFFECT
BAND IS IN QUESTION...SO NO HEADLINES FOR LAKE EFFECT AT THIS
TIME...BUT HEADLINES MAY BE NEEDED LATER. A FEW INCHES OF SNOW IN
NORTHERN HERKIMER COUNTY IS NOT OUT OF THE QUESTION. MORE UPPER
ENERGY SPINNING AROUND THE MAIN UPPER ENERGY COULD EXPAND THE SNOW
SHOWER ACTIVITY ACROSS THE ENTIRE REGION FRIDAY AND FRIDAY
NIGHT...BUT JUST ISOLATED ACTIVITY OUTSIDE THE HIGHER TERRAIN OF
THE SOUTHERN ADIRONDACKS AND EASTERN CATSKILLS.
THE MOSTLY CLOUDY SKY IN MOST AREAS...AND INTERVALS OF CLOUDS AND
SUN IN SOUTHERN AREAS WILL LIMIT SUNSHINE AND MIXING...SO HIGHS IN
THE 30S TO LOWER 40S. LOWS FRIDAY NIGHT IN THE 20S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AT THE START OF THIS PERIOD...THE GFS...ECMWF...AND GEM ALL
FEATURED A NEGATIVELY TILTED TROF AT 500 HPA EXTENDING FROM
HUDSON BAY CANADA TO OFF LONG ISLAND WITH A CUTOFF LOW OVER
THE REGION. THE GFS AND GEM HAD THE CNTR AT 534 NEAR CAPE
COD WHILE THE ECM HAD A DEEPER CENTER OF 530 NEAR KSLK. AT
THE SAME TIME THERE WAS A FAIRLY BROAD RIDGE OVER THE ROCKIES.
THERE WAS PRACTICALLY NO CHANGE AT THE 500 HPA LEVEL ACROSS THE
REGION INTO SUNDAY BUT TOWARD MONDAY THE CLOSED LOW DEEPENED
AND BECAME MORE PRONOUNCED WHILE THE AMPLITUDE OF THE RIDGE
OVER THE ROCKIES INCREASED. MEANWHILE AT THE SURFACE A LOW
DEVELOPS ALONG THE FRONTAL BOUNDARY IN THE ATLANTIC ABOUT 1000
MILES EAST OF NEW JERSEY. THIS LOW TRACKS NORTH THEN CURVES
WEST TO EAST OF NOVA SCOTIA BY 12Z SUNDAY. THIS IS SUPPORTED
BY NCEP...THE GFS...AND THE ECM. THE SURFACE LOW THEN MOVES
WEST INTO QUEBEC TOWARD JAMES BAY. AT THIS POINT THE GFS AND
ECM DIGRESS. THE ECM DEVELOPS A SECOND SURFACE LOW NEAR CAPE
HATTERAS WHICH MOVES NORTH AND INTENSIFIES WHILE THE LOW
IN THE MARITIMES WEAKENS WHILE THE GFS MOVES THE FIST LOW
INLAND AND THEN HAS IT TURN TOWARD THE SOUTH WITH THE SECOND
LOW MUCH FARTHER NORTH AND SWEEPING AROUND THROUGH THE GULF
OF ST LAWRENCE BEFORE IT TURNS LEFT INTO QUEBEC AND THEN
CONTINUES TO ROLL AROUND SOUTH UNDER THE UPPER LOW WHICH
REMAINS STALLED OVER NORTHERN MAINE. THE UPPER LOW CAUSES
A WEAK DISTURBANCE SIMILAR TO A BACK DOOR FRONT TO DROP
SOUTH OUT OF CANADA ACROSS THE REGION ON MONDAY AND A SECOND
ONE TO DO SO ON TUESDAY. AS A RESULT THE WEATHER WILL BE
RATHER UNSETTLED...ESPECIALLY NORTH AND WEST OF THE ALBANY
AREA. THE PERIOD SHOULD BE FAIRLY DRY ASIDE FROM SOME LAKE
EFFECT SNOW...WITH CHANCE POPS NORTH AND WEST DECREASING TO
NO POPS ACROSS THE MID HUDSON REGION OF NY AND ADJACENT
CONNECTICUT. TEMPERATURES DURING THIS PERIOD WILL BE 1 TO
3 DEGREES BELOW THE SEASONAL NORM.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A LOW PRESSURE SYSTEM WILL IMPACT THE REGION THROUGH THE TAF PERIOD
ENDING AT 12Z THURSDAY. THE MAIN LOW WILL PASS TO OUR NORTH AND WEST
WITH THE SYSTEM'S COLD FRONT SWEEPING THROUGH DURING THE AFTERNOON
AND ACCOMPANIED BY HEAVY RAINFALL.
A LARGE AREA OF RAIN EXTENDED FROM CENTRAL AND WESTERN NEW YORK
SOUTH TO MARYLAND AND VIRGINA. THIS RAIN WILL MOVE INTO THE
REGION BY MID MORNING. FLIGHT CONDITIONS WERE VFR/MVFR ACROSS THE
REGION AROUND DAYBREAK...BUT ARE EXPECTED TO DETERIORATE ONCE THE
HEAVIER RAIN MOVES IN WITH THE APPROACHING FRONT DUE TO LOWERING
CEILINGS AND VISIBILITIES. AT TIMES DURING THE HEAVIER RAINFALL
LIFR CONDITIONS MAY OCCUR. AT THIS TIME...NOT LOOKING FOR ANY
THUNDER. THE EVENING SOUNDING AT ALBANY HAD 50 KNOT SOUTHERLY WIND
FROM 900 TO 850 MB WITH 40 KNOTS AT 2000 FEET. WIND PROFILES ON
THE REGIONAL DOPPLER RADARS SHOW A SOUTHERLY LOW LEVEL JET WITH
SPEEDS OF 60 TO 100 KNOTS WHICH IS FEEDING MOISTURE INTO THE
STORM. SURFACE WINDS HAVE PICKED UP SOME AND BECOME GUSTY AT KALB
AND KPOU BUT THE STRONG WINDS HAVE NOT YET REACHED THE SURFACE AT
KGFL. THE WINDS WERE MUCH STRONGER JUST ABOVE THE SURFACE SO WE HAVE
INCLUDED LLWS IN ALL 3 TAFS UNTIL THE FRONT PASSES. WHEN THAT
HAPPENS WINDS WILL SHIFT TO SOUTHWEST TO WEST AND THREAT FOR LOW
LEVEL WIND SHEAR WILL END.
CONDITIONS WILL IMPROVE TO VFR TONIGHT ALTHOUGH LAKE EFFECT CLOUDS
AND SNOW SHOWERS WILL FIRE UP DOWNWIND FROM LAKE ONTARIO AS
CANADIAN AIR BLOWS ACROSS THE LAKE WITH WATER TEMPERATURES
NEAR 50 DEGREES. SOME OF THESE SNOW SHOWERS MAY MAKE IT AS FAR
EAST AS THE HUDSON VALLEY SO WE HAVE VCSH IN THE TAFS FOR KGFL
AND KALB.
OUTLOOK...
THU...VFR...WITH PSBL MVFR IN LAKE EFFCT -SHSN
FRI- SUN...VFR...NO SIG WX.
&&
.HYDROLOGY...
FLOOD WATCH FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN
NEW ENGLAND...
A STORM SYSTEM WILL IMPACT THE REGION WITH RAIN...HEAVY AT
TIMES...THROUGH TODAY. MODEL GUIDANCE OF 2-3 INCHES WITH UP TO 4
INCHES FOR THE TERRAIN /PERHAPS ISOLATED 5 INCHES FOR THE
CATSKILLS ADIRONDACKS AND HIGHER ELEVATIONS OF THE SOUTHERN GREEN
MTNS OF VERMONT/. LATEST ENSEMBLE BASED RIVER FORECASTS FROM THE
NORTHEAST RIVER FORECAST CENTER INDICATE WIDESPREAD MINOR FLOODING
WITH A FEW POINTS REACHING MODERATE FLOOD LEVELS. MODELS ALSO
INDICATE THAT MUCH OF THE RAIN WILL COME IN LESS THAN 12 HOURS
DURING THE DAY TODAY. THIS INDICATES THAT ISOLATED FLASH FLOODING
IS ALSO A THREAT. MUD SLIDES ARE ALSO A POSSIBILITY IN STEEP
TERRAIN AS TREES HAVE BECOME DORMANT AND SOIL CONDITIONS ARE LESS
THAN IDEAL TO SOAK UP THE RAIN...INCREASING THE POTENTIAL FOR
RUNOFF. SMALLER STREAMS SHOULD CREST BY 7 AM THURSDAY...WITH THE
LARGER AND SLOWER RIVERS CRESTING OVERNIGHT THURSDAY INTO FRIDAY.
PLEASE CONTINUE TO MONITOR THIS EVOLVING HAZARDOUS WEATHER
SITUATION FROM YOUR NATIONAL WEATHER SERVICE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ001-013.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NYZ032-033-
038>040-047-048-051-058-063-082.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ041>043-049-
050-052>054-059>061-064>066-083-084.
MA...FLOOD WATCH THROUGH THURSDAY MORNING FOR MAZ001-025.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH THURSDAY MORNING FOR VTZ013>015.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...KL/11/NAS
SHORT TERM...NAS
LONG TERM...RCK
AVIATION...RCK
HYDROLOGY...RCKHazardous weather outlook, Dec 1, 9:21 AM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 921 AM EST WED DEC 1 2010 CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066-083- 084-VTZ013>015-021200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 921 AM EST WED DEC 1 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHEASTERN ADIRONDACKS...HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND REPORTS OF FLOODING...RAINFALL AMOUNTS OVER AN INCH...WIND GUSTS OVER 40 MPH AS WELL AS ANY DOWNED TREES...TREE LIMBS OR POWERLINES TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET. NYZ032-033-038>040-047-048-051-058-063-082-021200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- 921 AM EST WED DEC 1 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...MOHAWK VALLEY AND EASTERN CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND REPORTS OF FLOODING...RAINFALL AMOUNTS OVER AN INCH...WIND GUSTS OVER 40 MPH AS WELL AS ANY DOWNED TREES...TREE LIMBS OR POWERLINES TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
In the hours before
Local storm report, Dec 1, 8:22 AM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
822 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG COLONIE 42.73N 73.85W
12/01/2010 ALBANY NY COUNTY OFFICIAL
4 TREES DOWN IN COLONIE. ONE REPORTEDLY FELL ONTO A CAR.
&&
KLIPTONThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 11:21 AM EST | River Flood Warning | ALY | Ulster | 13 hr |
| Dec 1, 12:20 PM EST | Flash Flood Warning | ALY | Albany, Greene, Schoharie, Ulster | 6 hr |
| Dec 1, 1:46 PM EST | Special Weather Statement | ALY | Fulton, Montgomery, Schoharie | 44 min |
| Dec 1, 1:58 PM EST | Severe Thunderstorm Warning | ALY | Fulton | 47 min |
| Dec 1, 2:17 PM EST | Special Weather Statement | ALY | Albany, Greene, Saratoga, Schenectady, Warren | 43 min |
| Dec 1, 2:30 PM EST | Flash Flood Warning | ALY | Rensselaer, Saratoga, Schenectady, Warren, Washington | 4 hr |
| Dec 1, 2:38 PM EST | River Flood Warning | ALY | Greene, Schoharie | 7 hr |
| Dec 1, 2:46 PM EST | River Flood Warning | ALY | Herkimer | 5 hr |
| Dec 1, 2:58 PM EST | Special Weather Statement | ALY | Columbia, Rensselaer, Saratoga, Washington | 32 min |
| Dec 1, 3:28 PM EST | Special Weather Statement | ALY | Columbia, Rensselaer, Washington | 32 min |
| Dec 1, 5:18 PM EST | River Flood Warning | ALY | Hamilton | 12 hr |
| Dec 1, 6:12 PM EST | River Flood Warning | ALY | Ulster | 5 hr |
Nearby
Flash Flood Warnings in New York, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.